Oklahoma, 2004

Flood and Hail in Oklahoma, March 4, 2004

March 4, 2004 · NWS OUN · 60 events in 24 counties and zones

56 thunderstorm wind, 2 hail, 1 flood, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$1.7 million
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 3:58 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 4, 3:58 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CST THU MAR  4 2004

SHOWERS AND THUNDERSTORMS CONT TO INCREASE IN COVERAGE AND INTENSITY
ACROSS OK AND TX EARLY THIS MORNING. SOME STORMS COULD BECOME SEVERE
WITH LARGE HAIL PRIMARY CONCERN THIS MORNING. HEAVY RAIN WAS FALLING
WITH SOME OF THESE STORMS. THE WARM FRONT HAS BEGUN TO MOVE NORTH
EARLY THIS MORNING. STRONG WAA CONT ACROSS THE AREA AS LLJ CONTINUES
TO INCREASE...WHICH HAS AIDED IN THE THUNDERSTORM DEVELOP. LL
MOISTURE ALSO CONTINUES TO INCREASE...WITH 50 DEWPTS FROM
TILLMAN...TO MCCLAIN...TO SEMINOLE COUNTIES EARLY THIS MORNING. AS
WARM FRONT CONT TO PUSH NORTHWARD...DEWPTS WILL CONT TO INCREASE
ACROSS MUCH OF THE AREA. SFC LOW WILL MOVE ACROSS WEST TX AND OK
TODAY...INTO THE MID MISSISSIPPI VALLEY. UPR LOW CURRENTLY OVER NW
MEXICO WILL ALSO MOVE ACROSS THE AREA TODAY. WITH UPR LOW MOVING
ACROSS THE SOUTHERN PLAINS BRINGING COLD TEMPS ALOFT...STRONG
LLJ...AND GULF MOISTURE...SEVERE STORMS ARE POSSIBLE THROUGHOUT THE
DAY TODAY. HEAVY RAINS EXPECTED OVER SATURATED OR NEAR SATURATED
AREAS FROM PREVIOUS RAINFALL...COULD CAUSE SOME FLASH FLOODING
PROBLEMS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF CENTRAL AND
SOUTH CENTRAL OK WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 1-2+
INCHES IN THE PAST 24 HRS.

HAVE LEFT SLIGHT CHANCE POPS IN FOR FRIDAY AS ENERGY MOVING INTO THE
BACKSIDE OF THE UPPER TROUGH MOVES ACROSS THE AREA. THIS COULD
PROVIDE ENOUGH LIFT FOR SOME LIGHT RAIN OR DRIZZLE TO DEVELOP
DESPITE MOST OF THE GOOD MOISTURE BEING OUT OF THE AREA. MODELS CONT
TO PROG COLD FRONT MOVING ACROSS THE AREA SAT NIGHT/SUN. FORECAST
REMAINS DRY AFTER FRI...WITH NO MAJOR CHANGES IN EXTENDED.

FCSTID = 25

OKC  60 45 54 36 / 99 50 20 20
HBR  58 41 54 34 / 99 30 20 20
SPS  65 46 59 38 / 99 30 20 20
GAG  46 35 49 30 / 99 40 20 20
PNC  55 41 50 32 / 99 70 10 20
DUA  68 51 60 40 / 99 40 20 30

.OUN...
OK...FLASH FLOOD WATCH TODAY FOR ZONES OKZ019-020-025>031-039-040.
TX...NONE
Hazardous weather outlook, Mar 4, 7:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST THU MAR 4 2004

OKZ004>048-050>052-TXZ083>090-041800-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THIS
MODERATE RISK IS SURROUNDED BY A SLIGHT RISK AREA.

LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE
THAT EXTENDS FROM QUANAH AND ALTUS...NORTHEAST TO EL RENO...TO
STILLWATER. AREAS NORTH OF THIS LINE WILL BE IN THE SLIGHT RISK AREA.

TIMING...
ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE
MORNING...THE MOST LIKELY TIME FOR SIGNIFICANT SEVERE THUNDERSTORMS
WILL BE FROM NOON THROUGH 7 PM.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFS...AND TENDER VEGETATION FROM
LARGE HAIL. WIND DAMAGE DUE TO VIOLENT THUNDERSTORM WIND GUSTS TO 80
MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS MORNING
THROUGH EARLY EVENING.

DISCUSSION...
WARM AIR ADVECTION NORTH OF A SLOW MOVING WARM FRONT WILL KEEP
THUNDERSTORMS GOING THROUGH MID MORNING ACROSS MAINLY WESTERN AND
NORTHERN OKLAHOMA. WITH MARGINAL INSTABILITY...BUT STRONG SHEAR...
SOME STORMS MAY REACH SEVERE LEVELS AND PRODUCE LARGE HAIL. BY LATE
THIS MORNING...THUNDERSTORMS ARE EXPECTED TO RAPIDLY INCREASE IN
AREAL COVERAGE AND INTENSITY NEAR AND JUST SOUTH OF THE NORMAN NWS
COUNTY WARNING AREA. THIS ACTIVITY WILL BE SOUTH OF THE MENTIONED
WARM FRONT...IN A STRONGLY UNSTABLE AIRMASS WITH VERY STRONG DEEP
LAYER SHEAR. THIS ENVIRONMENT WILL BE CONDUCIVE FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

11

In the hours before

Special weather statement, Mar 4, 2:36 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 AM CST THU MAR 4 2004

OKZ038-039-044-040900-
COMANCHE OK-COTTON OK-STEPHENS OK-
236 AM CST THU MAR 4 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON AND
STEPHENS COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR RANDLETT...
TO WALTERS... TO SOUTH OF DUNCAN AT 236 AM CST...MOVING
NORTH-NORTHEAST AT 40 MPH.

THIS CLUSTER OF THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL RATES
AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO
LIKELY. STORM INTENSITY AND ORGANIZATION HAS BEEN INCREASING... AND
SEVERE WEATHER MAY DEVELOP THROUGH 3 AM.

PEOPLE IN COMANCHE...COTTON AND STEPHENS COUNTIES...INCLUDING THE
CITIES OF DUNCAN AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

 MILLER
Special weather statement, Mar 4, 3:26 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CST THU MAR 4 2004

TXZ087-041000-
KNOX TX-
326 AM CST THU MAR 4 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST OF MUNDAY AT 326
AM CST...MOVING NORTH AT 60 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THIS STORM WILL MOVE INTO SOUTHERN KNOX COUNTY BETWEEN 330
AND 340 AM CST.

PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

 MILLER
Special weather statement, Mar 4, 3:58 AM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CST THU MAR 4 2004

OKZ024-025-027>029-041020-
CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK-
358 AM CST THU MAR 4 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...MCCLAIN AND OKLAHOMA COUNTIES.

AT 355 AM CST... A LARGE CLUSTER OF STRONG THUNDERSTORMS EXTENDED
FROM CHICKASHA... TO NORMAN. THESE STORMS WERE MOVING NORTH AT 40
MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER... THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL RATES AS THEY MOVE NORTHWARD ACROSS MUCH OF THE OKAHOMA
CITY METRO AREA THROUGH 530 AM.  THE HEAVY RAINFALL RATES WILL
LIKELY RESULT IN SOME URBAN FLOODING OF LOW LYING AND POORLY DRAINED
STREETS... INTERSECTIONS AND HIGHWAYS.

PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...EL RENO...
NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. USE EXTRA CAUTION IF YOU ARE DRIVING TO WORK EARLY THIS
MORNING.

 MILLER
Special weather statement, Mar 4, 5:59 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
559 AM CST THU MAR 4 2004

OKZ021-034-041215-
BECKHAM OK-GREER OK-
559 AM CST THU MAR 4 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF SAYRE AT 559
AM CST...MOVING NORTHEAST AT 55 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BECKHAM AND GREER COUNTIES...INCLUDING THE CITY OF ELK
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24

The radar

The Norman radar (KTLX), 27 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

56 thunderstorm wind, 2 hail, 1 flood, 1 lightning. Local standard time, as filed.

Flood, Oklahoma

When
March 4, 7:40 AM CST to 12:00 PM CST
Where
Oklahoma forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Torrential rainfall produced a brief crest above food stage on the North Canadian River in eastern Oklahoma County during the morning hours of March 4. The river crested at 18.7 feet (1.7 above flood stage) at 9:00 am CST at the Britton Road river gage site near Jones, OK.

Lightning, Noble

When
March 4, 10:30 AM CST
Where
Noble County, 1 mi N of Lucien
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Lightning caused the tops of two tank batteries to come off and set the oil on fire at Lillian Lease, one mile north of Highway 164.

Thunderstorm Wind, Tillman

When
March 4, 1:35 PM CST
Where
Tillman County, 3 mi W of Grandfield
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.233, -98.733

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Tillman

When
March 4, 1:35 PM CST
Where
Tillman County, 16 mi E of Frederick
Measured
74 kt (85 mph) estimated gust
Property damage
$35,000
Reported by
EMERGENCY MANAGER
Coordinates
34.383, -98.733

A grain silo and show barn were destroyed.

Thunderstorm Wind, Tillman

When
March 4, 1:35 PM CST
Where
Tillman County, Grandfield
Measured
65 kt (75 mph) estimated gust
Property damage
$4,000
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -98.683

Roof was blown off the pharmacy.

Thunderstorm Wind, Tillman

When
March 4, 1:36 PM CST to 1:39 PM CST
Where
Tillman County, 11 mi N of Grandfield
Measured
69 kt (79 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
34.400, -98.683

Power lines were downed between the intersection of Highway 36 and 5 to near Chattanooga.

Thunderstorm Wind, Tillman

When
March 4, 1:37 PM CST
Where
Tillman County, 10 mi N of Grandfield
Measured
61 kt (70 mph) estimated gust
Property damage
$200,000
Reported by
EMERGENCY MANAGER
Coordinates
34.367, -98.683

A hanger with a plane and boat inside was destroyed at the Chattanooga Airport. The irreplaceable plane inside the hanger was heavily damaged.

Thunderstorm Wind, Cotton

When
March 4, 1:40 PM CST
Where
Cotton County, 6 mi W of Walters
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
AMATEUR RADIO
Coordinates
34.350, -98.400

A semi-truck was blown over near the Walters toll booth on Interstate 44.

Thunderstorm Wind, Comanche

When
March 4, 1:40 PM CST
Where
Comanche County, Chattanooga
Measured
69 kt (79 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
34.433, -98.650

Power lines were reported downed.

Thunderstorm Wind, Comanche

When
March 4, 1:40 PM CST to 1:47 PM CST
Where
Comanche County, 1 mi S of Chattanooga
Measured
69 kt (79 mph) estimated gust
Property damage
$75,000
Reported by
GENERAL PUBLIC
Coordinates
34.417, -98.650

Approximately 70 distribution power poles were reported down in this area.

Thunderstorm Wind, Cotton

When
March 4, 1:42 PM CST to 1:43 PM CST
Where
Cotton County, 4 mi NW of Cookietown
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.300, -98.500

Thunderstorm Wind, Jefferson

When
March 4, 1:49 PM CST
Where
Jefferson County, 3 mi W of Waurika
Measured
65 kt (75 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.167, -98.050

Thunderstorm Wind, Jefferson

When
March 4, 1:50 PM CST
Where
Jefferson County, Waurika
Measured
69 kt (79 mph) estimated gust
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
34.167, -98.000

A barn roof was blown off. Trees were also damaged.

Thunderstorm Wind, Comanche

When
March 4, 1:51 PM CST to 1:53 PM CST
Where
Comanche County, Cache
Measured
65 kt (75 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$50,000
Reported by
NEWSPAPER
Coordinates
34.633, -98.617

Strong winds ripped off a 2500 square foot section of the roof of the Trading Post. One woman was injured when portions of the roof hit her in the face. A mobile home was also flipped onto its side.

Hail, Jefferson

When
March 4, 1:55 PM CST
Where
Jefferson County, Waurika
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.167, -98.000

Thunderstorm Wind, Jefferson

When
March 4, 1:55 PM CST
Where
Jefferson County, 1 mi ENE of Waurika
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.167, -97.983

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Stephens

When
March 4, 1:58 PM CST
Where
Stephens County, 2 mi N of Duncan
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
AMATEUR RADIO
Coordinates
34.550, -97.950

Several seven inch diameter trees were downed.

Thunderstorm Wind, Comanche

When
March 4, 2:00 PM CST to 2:06 PM CST
Where
Comanche County, Lawton
Measured
67 kt (77 mph) measured gust
Property damage
$200,000
Reported by
GENERAL PUBLIC
Coordinates
34.617, -98.400

Wind gust was measured by ultimeter anemometer on SW 45th Street at 1404 CST. The house across the street lost many shingles on west facing slope of roof. Power lines were downed across town. The football concession stand at Cameron University was picked up and thrown into a nearby parking lot damaging 50 vehicles.

Thunderstorm Wind, Stephens

When
March 4, 2:05 PM CST
Where
Stephens County, Comanche
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.367, -97.967

Thunderstorm Wind, Comanche

When
March 4, 2:05 PM CST
Where
Comanche County, 3 mi W of Medicine Park
Measured
75 kt (86 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.733, -98.550

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Stephens

When
March 4, 2:07 PM CST
Where
Stephens County, Duncan
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.517, -97.950

Wind was estimated on south side of town.

Thunderstorm Wind, Comanche

When
March 4, 2:08 PM CST
Where
Comanche County, Lake Latonka
Measured
64 kt (74 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
34.767, -98.500

Several travel trailers and mobile homes were damaged at School House Slough.

Thunderstorm Wind, Stephens

When
March 4, 2:08 PM CST
Where
Stephens County, Duncan
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
34.517, -97.950

A barn was destroyed at the corner of 42nd and Fuller Streets.

Thunderstorm Wind, Comanche

When
March 4, 2:09 PM CST
Where
Comanche County, 1 mi S of Lawton
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.600, -98.400

Thunderstorm Wind, Stephens

When
March 4, 2:11 PM CST
Where
Stephens County, Marlow
Measured
61 kt (70 mph) estimated gust
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
34.650, -97.950

A mobile home was severely damaged when its roof was taken off. A roof was also blown off a home. Power lines, tree limbs, and two fences were downed.

Thunderstorm Wind, Jefferson

When
March 4, 2:13 PM CST
Where
Jefferson County, Cornish
Measured
61 kt (70 mph) estimated gust
Property damage
$60,000
Reported by
NEWSPAPER
Coordinates
34.167, -97.600

The siding was stripped from the north side of one house. Another house nearby had the porch roof destroyed and sustained some roof damage on the main part of the house. A chicken house was also blown off its foundation.

Thunderstorm Wind, Stephens

When
March 4, 2:14 PM CST
Where
Stephens County, Velma
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
NEWSPAPER
Coordinates
34.450, -97.667

The roofs of three houses were severely damaged. Power lines were also downed and trees uprooted.

Thunderstorm Wind, Jefferson

When
March 4, 2:15 PM CST
Where
Jefferson County, 1 mi N of Ringling
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.200, -97.583

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Stephens

When
March 4, 2:20 PM CST
Where
Stephens County, 7 mi NW of Velma
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.517, -97.750

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Jefferson

When
March 4, 2:20 PM CST
Where
Jefferson County, 1 mi N of Ringling
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.200, -97.583

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Carter

When
March 4, 2:22 PM CST
Where
Carter County, Healdton
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
34.233, -97.483

Some shingles were removed from several houses. Several tree limbs were also downed.

Thunderstorm Wind, Grady

When
March 4, 2:27 PM CST
Where
Grady County, 6 mi ESE of Rush Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.750, -97.850

Thunderstorm Wind, Garvin

When
March 4, 2:30 PM CST
Where
Garvin County, Pernell
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.567, -97.500

Thunderstorm Wind, Caddo

When
March 4, 2:30 PM CST
Where
Caddo County, 4 mi S of Anadarko
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.017, -98.250

Thunderstorm Wind, Grady

When
March 4, 2:34 PM CST
Where
Grady County, Verden
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
35.083, -98.083

An old grain silo was toppled.

Thunderstorm Wind, Love

When
March 4, 2:35 PM CST
Where
Love County, Leon
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
33.883, -97.433

Thunderstorm Wind, Garvin

When
March 4, 2:38 PM CST
Where
Garvin County, 7 mi E of Hennepin
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
34.500, -97.233

A barn and mobile home were damaged on Highway 7, approximately 3 miles west of Interstate 35. A telephone pole was snapped and an outbuilding blown over in this area.

Thunderstorm Wind, Murray

When
March 4, 2:41 PM CST
Where
Murray County, 4 mi SW of Davis
Measured
65 kt (75 mph) estimated gust
Property damage
$80,000
Reported by
EMERGENCY MANAGER
Coordinates
34.467, -97.167

A barn roof was blown off. A metal barn was also destroyed along with power lines downed.

Thunderstorm Wind, Murray

When
March 4, 2:41 PM CST
Where
Murray County, Davis
Measured
61 kt (70 mph) estimated gust
Property damage
$65,000
Reported by
NEWSPAPER
Coordinates
34.500, -97.117

The city barn and a few lumber barns were destroyed. A light pole was also broken. Several signs were damaged across town.

Thunderstorm Wind, Garvin

When
March 4, 2:45 PM CST
Where
Garvin County, Wynnewood
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
34.650, -97.167

The roof was blown off a barn.

Thunderstorm Wind, Carter

When
March 4, 2:46 PM CST
Where
Carter County, Ardmore
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
34.183, -97.133

Wind was estimated near the intersection of Highway 70 and Kings Road on the west side of town.

Thunderstorm Wind, Carter

When
March 4, 2:47 PM CST
Where
Carter County, Ardmore
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
34.183, -97.133

Wind was estimated near the water plant on the north side of town.

Thunderstorm Wind, McClain

When
March 4, 2:49 PM CST
Where
McClain County, Wayne
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NEWSPAPER
Coordinates
34.917, -97.317

A metal storage shed was blown onto its side. Power lines were also downed.

Thunderstorm Wind, Murray

When
March 4, 2:50 PM CST
Where
Murray County, 5 mi WSW of Davis
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.467, -97.200

Hail, Pottawatomie

When
March 4, 2:50 PM CST
Where
Pottawatomie County, Asher
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.983, -96.917

Thunderstorm Wind, Pontotoc

When
March 4, 2:56 PM CST
Where
Pontotoc County, Roff
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
34.633, -96.833

Several roofs were damaged. A tree was also downed.

Thunderstorm Wind, Garvin

When
March 4, 2:57 PM CST
Where
Garvin County, 8 mi S of Stratford
Measured
56 kt (64 mph) estimated gust
Property damage
$30,000
Reported by
NEWSPAPER
Coordinates
34.683, -96.950

The frame and other materials to a house under construction were destroyed. A RV was turned over onto its roof. A pickup truck was also damaged.

Thunderstorm Wind, Murray

When
March 4, 3:00 PM CST
Where
Murray County, 4 mi NNE of Sulphur
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.567, -96.933

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Johnston

When
March 4, 3:00 PM CST
Where
Johnston County, 5 mi NE of Mill Creek
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.450, -96.750

Thunderstorm Wind, Marshall

When
March 4, 3:00 PM CST
Where
Marshall County, 5 mi N of Madill
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
GENERAL PUBLIC
Coordinates
34.150, -96.767

An eight inch diameter tree was downed.

Thunderstorm Wind, Pontotoc

When
March 4, 3:00 PM CST
Where
Pontotoc County, Allen
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.883, -96.400

Thunderstorm Wind, Pontotoc

When
March 4, 3:06 PM CST
Where
Pontotoc County, Ada
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
NEWSPAPER
Coordinates
34.767, -96.667

Power poles were downed. Several small sheds were destroyed. Brooke Trailer Park sustained some damage along with several signs across town.

Thunderstorm Wind, Marshall

When
March 4, 3:10 PM CST
Where
Marshall County, Madill
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
34.083, -96.767

A porch roof was taken off a house in the Sanders Island View area.

Thunderstorm Wind, Canadian

When
March 4, 3:11 PM CST
Where
Canadian County, El Reno
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.533, -97.967

Wind was estimated at the intersection of Highway 66 and 81.

Thunderstorm Wind, Marshall

When
March 4, 3:13 PM CST
Where
Marshall County, Enos
Measured
61 kt (70 mph) estimated gust
Property damage
$90,000
Reported by
NEWSPAPER
Coordinates
33.883, -96.767

Several homes sustained roof damage. Several outbuildings were also damaged. Many large trees were downed, with some falling on homes.

Thunderstorm Wind, Lincoln

When
March 4, 3:15 PM CST
Where
Lincoln County, 2 mi SE of Prague
Measured
61 kt (70 mph) estimated gust
Property damage
$125,000
Reported by
NEWSPAPER
Coordinates
35.467, -96.650

A 30x36 foot sheet metal barn and a 12x24 foot outbuilding were destroyed. A cottonwood tree was also uprooted. At a house nearby, the carport was blown away and two garage windows and south facing windows of the house were broken. The top of a well house was also blown off. The house also sustained some roof damage. Approximately 150 feet of chain link fence was downed.

Thunderstorm Wind, Coal

When
March 4, 3:30 PM CST
Where
Coal County, 7 mi NNE of Tupelo
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.700, -96.367

Thunderstorm Wind, Hughes

When
March 4, 3:30 PM CST
Where
Hughes County, Atwood
Measured
61 kt (70 mph) estimated gust
Reported by
POST OFFICE
Coordinates
34.950, -96.333

Thunderstorm Wind, Bryan

When
March 4, 3:30 PM CST
Where
Bryan County, 9 mi W of Durant
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.000, -96.533

Thunderstorm Wind, Atoka

When
March 4, 3:52 PM CST
Where
Atoka County, 7 mi W of Caney
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
34.233, -96.333

Tree limbs were downed.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388353, 5388352, 5388012, 5388013, 5388014, 5388018, 5388020, 5388015, 5388022, 5388129, 5388016, 5388019, 5388021, 5388250, 5388023, 5388128, 5388017, 5388130, 5388131, 5388132, 5388133, 5388247, 5388249, 5388134, 5388246, 5388251, 5388248, 5388135, 5388136, 5388137, 5388138, 5388139, 5388140, 5388141, 5388252, 5388142, 5388253, 5388143, 5388254, 5388255, and more.